MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TWNFX TI 3.5 STR ANCHR W/2 ULTRB STR N; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. TWNFX TI 3.5 STR ANCHR W/2 ULTRB STR N; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 7210707
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that during an ankle ligament repair, the surgeon prepped the bone hole with k-wire and then inserted the twinfix.He opened the anchor inserter handle with a mcdonald instrument to release sutures with needles.As he was taking rubber off the needles, one needle came off in his hand.Sutures all fine and other needles all still attached.It did not affect surgery or the outcome.The procedure was completed with a change in the surgical technique, using a mayo needle.It was necessary because the needle came off the suture, the doctor had to use a mayo needle that hospital provides so that he can then still use the suture and pass it through the tissue.No significant delay and no patient injury or other complications were reported.
 
Additional Manufacturer Narrative
H10: h2: h3, h6: the reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A complaint history review concluded this was a repeat issue.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of risk management files found that the reported failure was documented appropriately.A review of the testing specifications found sample sizes, inspection methods, testing methods, and acceptance criteria for testing needle to suture attachment.The procedure found that a visual inspection must be performed.Needle attachments are tested for attachment strength during production.A relationship, if any, between the subject device and the reported event could not be determined.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
TWNFX TI 3.5 STR ANCHR W/2 ULTRB STR N
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key12627896
Report Number1219602-2021-02260
Device Sequence Number14337028
Product Code MBI
UDI-Device Identifier03596010532190
UDI-Public03596010532190
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K972326
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/23/2025
Device Model Number7210707
Device Catalogue Number7210707
Device Lot Number2056261
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/23/2021
Supplement Date Received by Manufacturer10/25/2021
Initial Report FDA Received Date10/13/2021
Supplement Report FDA Received Date10/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;